Alert archive / Nebraska / Red Flag Warnings in 2026
Red Flag Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Feb 24, 2026, 11:43 PM MST for 4 counties in Nebraska. It took effect at Feb 25, 2026, 11:00 AM MST. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2026, 11:43 PM MST (06:43 UTC)
- In effect from
- Feb 25, 2026, 11:00 AM MST
- Expired
- Feb 25, 2026, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 1:56 PM MST | TSTM WND GST 58 | 2 W Elsie, NE | PWS-KNEELSIE12. |
| Feb 25, 2:00 PM MST | TSTM WND GST 58 | 5 Wnw North Platte, NE | PWS-KNENORTH158. |
| Feb 25, 2:09 PM MST | TSTM WND GST 52 | 5 E North Platte, NE | ASOS station KLBF North Platte Airport. |
| Feb 25, 2:14 PM MST | TSTM WND GST 56 | 11 Ne Dickens, NE | |
| Feb 25, 2:15 PM MST | WILDFIRE | 6 Nw North Platte, NE | Lightning started a wildfire, but rain thankfully put the fire out. |
| Feb 25, 2:28 PM MST | WILDFIRE | 12 S North Platte, NE | Lightning sparked a wildfire. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2250 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WWUS83 KLBF 250643 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1243 AM CST Wed Feb 25 2026 ...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FOR SOUTHWEST NEBRASKA THIS AFTERNOON... .Strong westerly and northwesterly winds approaching 45 mph with afternoon humidity values falling to around 20 percent will support critical fire weather conditions across far southwest Nebraska Wednesday. Later in the day, a pronounced frontal boundary will arrive from the north and lead to an abrupt wind flip from westerly to more northerly. Wind gusts exceeding 25 mph are likely to continue well into the evening hours following frontal passage. There will also be a threat for isolated showers this afternoon which will produce gusty erratic winds in their vicinity. An isolated lightning strike cannot be ruled out either. NEZ210-260000- /O.UPG.KLBF.FW.A.0004.260225T1800Z-260226T0000Z/ /O.NEW.KLBF.FW.W.0007.260225T1800Z-260226T0100Z/ Frenchman Basin- 1143 PM MST Tue Feb 24 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SOUTHWESTERN NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 11 AM to 6 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin. * TIMING...11 AM to 6 PM MST Wednesday * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * TEMPERATURES...Up to 70. * LIGHTNING...Isolated, and cannot totally be ruled out. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
716 WWUS83 KLBF 260000 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 600 PM CST Wed Feb 25 2026 NEZ210-260100- /O.CAN.KLBF.FW.W.0007.000000T0000Z-260226T0100Z/ Frenchman Basin- 500 PM MST Wed Feb 25 2026 ...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. Relative humidity values will continue to increase and winds will continue to weaken across the area this evening. The threat for critical fire weather conditions has ended. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 24, 10:06 PM MST, 1 hour 37 minutes earlier. Its key messages:
- Near-critical to critical fire weather conditions are likely Wednesday with a Fire Weather Watch across portions of southwest Nebraska.
- Light precipitation mainly in the form of rain is possible later Wednesday into Thursday along and behind a passing frontal boundary but only a few hundredths of liquid is expected.
- Continued breezy, dry, and abnormally warm conditions will support continued fire weather concerns Thursday and Friday.
- Temperatures fall this weekend, though not as cold as once though, and should bring decreased fire weather concerns and light snow chances.
Area forecast discussion, Feb 24, 10:06 PM MST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1106 PM CST Tue Feb 24 2026 .KEY MESSAGES... - Near-critical to critical fire weather conditions are likely Wednesday with a Fire Weather Watch across portions of southwest Nebraska. - Light precipitation mainly in the form of rain is possible later Wednesday into Thursday along and behind a passing frontal boundary but only a few hundredths of liquid is expected. - Continued breezy, dry, and abnormally warm conditions will support continued fire weather concerns Thursday and Friday. - Temperatures fall this weekend, though not as cold as once though, and should bring decreased fire weather concerns and light snow chances. && .SHORT TERM /THROUGH TONIGHT/... Issued at 346 PM CST Tue Feb 24 2026 Early this afternoon, the first signs of local influence from a West Coast atmospheric river (AR) are on display as cirrostratus overspreads the region. This lines up with a plume of rich precipitable water (PWAT) values exceeding a half inch in vicinity of the Great Salt Lake, or surpassing the 95th percentile in NAEFS climatology. Strong mid-level westerly flow will continue to push this plume of moisture east across the Rockies and deposit it into the Central High Plains. Midday LBF RAOB observation measured 0.42" PWAT. This a quick climb from yesterday (0.18") and a statistical climb from near the 10th percentile to the 90th percentile for each respective day. Snow continues to dwindle across the area and is playing a smaller and smaller influence on daytime temperatures. Readings as of 2pm CST range from low 50s across the eastern Sandhills into north central Nebraska to the lower 60s for our far southwest. Winds have increased out in the Panhandle where gusts of 45+ are being observed. This has failed to reach the local area with gusts largely below 25 mph. For tonight...modest high pressure across the Northern Plains will interact with weak low pressure over the Oklahoma/Texas Panhandles to promote light northerly winds. Even with the weaker winds, abundant high level clouds and increased moisture will make for another mild night. Lows will range from the middle 20s across central Nebraska to lower 30s across our southwest zones where weak warm air advection (WAA) support the slight boost. Humidity recovery tonight will be moderate to good across the area with most locations exceeding 80%. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... Issued at 346 PM CST Tue Feb 24 2026 Wednesday Wind/Fire...fire weather concerns have increased for the day, largely due to stronger wind gusts in the forecast. Towards late morning, a weak surface low will form across southwest South Dakota. This feature will shift west to east through the day, crossing the northern Sandhills during the afternoon. Broad westerly flow behind a progressive surface trough will support WAA and a downsloping component to expected winds for the day. While this is typically a drying wind, the fetch of greater moisture from the AR across the western CONUS will yield slightly increasing dew points. Deterministic solutions all show upper 20s to middle 30s dew point values with a smaller plume of 40+ values which aligns with a PV anomaly. As strong westerly flow continues in the mid-levels, strong kinematics will support a deeply mixed boundary layer across southwest Nebraska. This should mix up to around 2-2.5km, tapping into a belt of stronger h7 flow crossing the Laramie Range. Winds across our southwest and western zones, where the deepest mixing is expected, should surpass 40 mph and even approach 50 mph. This aligns with the latest NBM probabilities of exceeding 40 mph reaching approximately 80%. Some consideration was given to issuing a High Wind Watch, but opted to forego given some uncertainty in how far east the strongest gusts reach. Given the stronger winds and above normal temperatures, fire weather will be the biggest concern as afternoon humidity values fall to around 20% in our southwest (Fire Weather Zone 210). After coordination with neighboring offices, have opted to issue a Fire Weather Watch for this area. Though humidity is not expected to reach criteria, the concern is with the significant wind gusts compensating for the limited humidity drop. Any fire starts will quickly become difficult to control. Wednesday precipitation...the weak low pressure system combined with the increasing low-level moisture will support chance PoPs (up to 30%). Forcing for ascent will come from increasing mid-level convergence. Negative lifted indices (LIs) may help promote some convective enhancements to the activity and thus have maintained a mention of showery versus stratiform precipitation. Instability will be low, but non-negligible. Will stop short of inserting thunder but it wouldn't be too surprising to see a few cloud flashes in stronger updrafts. Even with the ample moisture in place, QPF will largely be limited. HREF ensemble maximum values is largely less than a tenth of an inch and probabilities of exceeding 0.05" of liquid is generally less than 10% in all places. This may be the case on account of being an ensemble with individual members failing to precisely place precipitation. A quick look at most deterministic solutions shows spotty QPF of up to 0.15" so it can't be completely ruled out that a few locations see more appreciable amounts. Precipitation potential should end swiftly by later in the day as a very subtle trough axis clears the area. Cooler temperatures in the northeast could support a brief rain/snow mix, especially as temperatures fall in the evening, but no snowfall accumulations are expected. Thursday/Friday...fire weather concerns continue for each afternoon to end the work week. By Thursday, snowpack should largely be erased across the area which will allow temperatures to better reach their potential. NBM member spread remains fairly low, suggesting high confidence in precise afternoon highs. Slight boosts to each day were actually made using lower NBM percentile output, suggesting further increases may be necessary in the coming days. This produced upper 50s/middle 60s and lower 60s/lower 70s each day respectively. These values are 15-25F above normal for late February. Cross Front Range flow will remain strong and should actually strengthen from Thursday to Friday. This explains the stronger winds for Friday and thus the greatest concern for fire conditions. Anomalous moisture will be shunted south and should lead to clear/mostly clear skies and unimpeded sunshine. Though NBM 40 mph wind gust exceedance probabilities are much lower than previous days, probabilities still climb to around 50%/85% in our far west for the two days. BUFKIT soundings show potential for gusts to near 30 mph each day. Given this potential, will continue to highlight near-critical to critical conditions and later forecasts may necessitate fire weather headlines. Saturday into next week...much cooler temperatures are set to arrive this weekend though recent trends have been to moderate the magnitude of cold somewhat. Deep surface low will track west to east across southern Canada during the day Friday. This will drag a cold front south across the Plains. This will likely be a glancing blow before stronger Canadian high pressure settles a backdoor cold front into our northeast zones. Easterly flow will be prevalent across much of the area Saturday and while generally a cooling wind, should keep temperatures from free-falling. NBM inner-quartile spread has shrunk with recent ensemble runs as NWP guidance begins to improve precision in its forecast product. Northern areas of Nebraska may still struggle to climb out of the 30s during the day but upper 40s to 50s remain likely further southwest. A colder day is in store for Sunday with more expansive 30s and 40s is likely and only portions of the Panhandle are likely to see anything above the 40s. By Sunday, southerly flow increases and the resultant WAA and moisture advection should lead to precipitation potential early in the day. At this time, precipitation would likely be a rain/snow mix but little impacts are expected. Temperatures steadily return to above normal values early next week with 50s and 60s likely by the end of the forecast period. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1106 PM CST Tue Feb 24 2026 Skies will remain mostly cloudy over the next 24 hours with broken to mid level cloud cover expected. Ceilings will fall as low as 7000 FT AGL at the KLBF terminal and as low as 6000 FT AGL at the KVTN terminal. There will also be a threat for isolated rain showers Wednesday afternoon across the area. With isolated coverage expected, will handle mention with a VC group for showers for both TAF sites Wednesday afternoon. && .FIRE WEATHER... Issued at 346 PM CST Tue Feb 24 2026 Above normal temperatures and strong westerly winds will support critical fire weather conditions across southwest Nebraska on Wednesday. Similar to Tuesday, expansive high cloud cover will remain in place through Tuesday night into early Wednesday. A few more breaks may manage to form over southwest Nebraska during the daytime as westerly winds strengthen. Tuesday afternoon gusts of 45+ have been observed over the Panhandle and these should extend further down terrain on Wednesday. Though temperatures aloft will not be too abnormal, the westerly downsloping flow with cloud breaks should promote above normal temperatures with afternoon highs reaching the upper 60s to lower 70s across Zones 210 and 219. These same areas were largely missed by last week's snow event and thus low-level moisture at a deficit. Though humidity will be unlikely to reach critical levels, the magnitude of winds drives the primary concern. Forecast soundings show good agreement in seeing ~2km mixing depths with 30+ knot winds around 1km up. This lends high confidence in seeing strong winds. Thus even with humidity minimums only reaching around 20%, the strong to significant winds will likely support rapid spread and erratic behavior of any fire starts. Further north, cooler temperatures and even the potential for light rainfall will preclude concerns. At this time, lightning is not expected though some isolated convective enhancements of shower activity cannot be ruled out due to modest mid-level lapse rates and non-zero instability. Similar increased fire concerns are expected each day Thursday and Friday. For these days, warmer temperatures are expected but winds remain more questionable. Daytime highs will reach the 60s and then 60s/70s each respective day and humidity values will safely fall into the teens. Though NBM wind gust potential is fairly muted, forecast soundings still suggest potential for gusts to approach 25 to even 30 mph. Later forecasts may require headlines for one or both days but until confidence increases, will hold off on these. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday afternoon for NEZ210. && SHORT TERM...NMJ LONG TERM...NMJ AVIATION...Buttler FIRE WEATHER...NMJ
Hazardous weather outlook, Feb 24, 2:51 PM MST, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 351 PM CST Tue Feb 24 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-252200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 351 PM CST Tue Feb 24 2026 /251 PM MST Tue Feb 24 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Critical fire weather conditions are expected across southwest Nebraska on Wednesday. The concern is very strong westerly winds and low afternoon humidity. Near-critical to critical fire weather conditions appear likely each afternoon Thursday and Friday. The concern is low humidity and gusty west winds. A cold front arrives this weekend, bringing much cooler temperatures and the potential for rain or a rain/snow mix across portions of western Nebraska. At this time, little to no snow accumulations are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:20 PM MST | Special Weather Statement | LBF | Arthur, Garden | 55 min |
| Feb 25, 1:00 PM MST | Special Weather Statement | LBF | Arthur, Deuel, Keith, Perkins | 60 min |
| Feb 25, 1:34 PM MST | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Keith, Lincoln, Perkins | 41 min |
| Feb 25, 2:06 PM MST | Special Weather Statement | LBF | Custer | 54 min |
| Feb 25, 2:11 PM MST | Severe Thunderstorm Warning | LBF | Custer, Frontier, Lincoln | 49 min |
Nearby
Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.